Mississippi, 2015Damaging Wind in Mississippi, August 7, 2015
August 7, 2015 · NWS MEG · 1 event in 1 county or zone
A complex of thunderstorms developed across Southern Missouri overnight and moved southeast into Northern Mississippi during the mid morning hours of August 7, 2015. Damaging winds occurred in the Oxford area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms developed across Southern Missouri overnight and moved southeast into Northern Mississippi during the mid morning hours of August 7, 2015. Damaging winds occurred in the Oxford area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 7, 5:03 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 7, 5:03 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
603 AM CDT FRI AUG 7 2015
.DISCUSSION... /ISSUED 448 AM CDT FRI AUG 7 2015/
PRIMARY WEATHER STORY AS WE HEAD INTO THE WEEKEND WILL BE THE
HEAT.
EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL RIDGE
CENTERED OVER TX. NORTHWEST FLOW ALOFT PREVAILED OVER THE MIDSOUTH...
NEAR THE NORTHEAST PERIPHERY OF THE RIDGE. SCATTERED STORMS WERE
NOTED ON RADAR OVER OVER SOUTHERN MO. THESE STORMS WILL LIKELY
MOVE OR DEVELOP SOUTHEAST ALONG AN 850MB FRONT...EXTENDING
SOUTHEAST INTO INTO NORTH MS THIS MORNING. AS WE MOVE INTO THE
EARLY AFTERNOON... MIDLEVEL THICKNESS FIELDS SUGGEST ISOLATED
STORMS MAY FAVOR A MORE SOUTHERLY MOVEMENT THROUGH THE DELTA.
THE AFOREMENTIONED UPPER RIDGE WILL PUSH EAST TONIGHT...PUSHING
THE NORTHWEST FLOW ALOFT TO THE EASTERN HALF OF TN. THE MIDSOUTH
WILL REMAIN UNDER THE EASTERN LOBE OF THE UPPER RIDGE THROUGH
EARLY MONDAY. THE HEAT ADVISORY SOUTHWEST OF MEMPHIS TODAY WILL
LIKELY NEED EXPANDING TO THE NORTH AND EAST ON SATURDAY.
SUNDAY WILL LIKELY BRING THE WARMEST TEMPS OF THE WEEK. BLENDED
MOS HAS BEEN SUGGESTING SUNDAY MAX TEMPS IN THE UPPER 90S/NEAR 100
FOR SEVERAL MODEL RUNS. DEWPOINTS...WHICH PLAY A LARGE ROLE IN
HEAT INDEX...REMAIN MORE OF A FORECAST CHALLENGE. GIVEN THE RECENT
RAINFALL...EVAPOTRANSPIRATION WILL BE GREATER THAN WHAT IS TYPICAL
FOR EARLY AUGUST. SUSPECT MOS DAYTIME DEWPOINTS MAY BE SEVERAL
DEGREES TOO COOL...AS WAS THE CASE IN THE LATE JULY HEAT WAVE. AT
THIS TIME... A HEAT ADVISORY APPEARS PROBABLE FOR MOST IF NOT ALL
OF THE MIDSOUTH ON SUNDAY...WITH AREAS NEAR AND WEST OF THE MS
RIVER POSSIBLY REACHING EXCESSIVE HEAT WARNING CRITERIA.
GFS AND ECMWF REMAIN IN AGREEMENT IN DROPPING A WEAK UPPER TROF
THROUGH THE GREAT LAKES AND OHIO VALLEY MONDAY. THIS WILL
SUPPRESS HEIGHTS OVER THE MIDSOUTH... PARTICULARLY MONDAY NIGHT
INTO EARLY TUESDAY. A SURFACE COLD FRONTAL PASSAGE EARLY TUESDAY
SHOULD EASE EXCESSIVE HEAT CONCERNS OVER THE MIDSOUTH. IN THE
INTERIM...SCATTERED THUNDERSTORMS ON MONDAY MAY ALSO BRING
LOCALIZED RELIEF FROM THE HOT TEMPERATURES.
FOR THE WEDNESDAY THROUGH FRIDAY PERIODS... NORTHERLY FLOW ALOFT
SHOULD PREVAIL...AS THE UPPER RIDGE RETROGRADES TO THE SOUTHERN
HIGH PLAINS AND SOUTHERN ROCKIES. LOWER DEWPOINTS AND SLIGHTLY
BELOW NORMAL DAYTIME TEMPS APPEAR IN STORE FOR THE MIDSOUTH...
BEFORE THE UPPER RIDGE BUILDS EAST OVER THE FOLLOWING WEEKEND.
PWB
&&
.AVIATION...
12Z TAF SET
THUNDERSTORM COMPLEX PUSHING INTO NE AR AT THIS TIME. LATEST HRRR
SHOWS THIS COMPLEX PUSHING THROUGH THE MIDSOUTH BEFORE DYING OUT
AROUND MIDDAY. HAVE ADDED TEMPO GROUPS TO KJBR...KMEM...AND KMKL
AS A RESULT. JUST KEPT VCTS WORDING AT KTUP AFTER 18Z AS NOT AS
CONFIDENT ON IF THE COMPLEX WILL HOLD TOGETHER TO REACH THERE.
SOME REDEVELOPMENT MAY ALSO OCCUR AROUND KTUP IN THE AFTERNOON.
LOW CIGS/VSBYS WILL OCCUR WITH THE COMPLEX. OTHERWISE...OTHER THAN
SOME PATCHY FOG...VFR CONDITIONS ARE EXPECTED OVER THE REST OF THE
PERIOD. WINDS WILL GENERALLY BE LIGHT AND VARIABLE THROUGH THE
PERIOD.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LEE
AR-PHILLIPS.
MO...NONE.
MS...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
COAHOMA-QUITMAN-TALLAHATCHIE-TUNICA.
TN...NONE.
&&Hazardous weather outlook, Aug 7, 5:31 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT FRI AUG 7 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
631 AM CDT FRI AUG 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF EASTERN ARKANSAS
AND NORTHWEST MISSISSIPPI THIS AFTERNOON AND EARLY EVENING. HEAT
INDICES OVER THE ADVISORY AREA WILL LIKELY WARM IN EXCESS OF 105
DEGREES.
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS SOUTHWEST OF A
WALNUT RIDGE ARKANSAS TO MEMPHIS TO TUPELO MISSISSIPPI LINE.
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAT INDICES WILL LIKELY EXCEED 105 DEGREES OVER A LARGE PORTION
OF THE MIDSOUTH SATURDAY THROUGH MONDAY. HEAT INDICES MAY EXCEED
110 DEGREES SUNDAY AFTERNOON...NECESSITATING AN EXCESSIVE HEAT
WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PWB
In the hours before
Special weather statement, Aug 7, 6:46 AM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 AM CDT FRI AUG 7 2015
ARZ027-035-036-048-071330-
ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-POINSETT AR-
746 AM CDT FRI AUG 7 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 830 AM CDT FOR...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
WESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
AT 746 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR HICKORY RIDGE...OR 14 MILES NORTHWEST OF WYNNE...
MOVING SOUTHEAST AT 75 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN ST. FRANCIS...WESTERN CRITTENDEN...CROSS AND
SOUTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3554 9104 3560 9081 3535 9053 3507 9049
3499 9104 3511 9105
TIME...MOT...LOC 1246Z 333DEG 67KT 3540 9094Local storm report, Aug 7, 7:18 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 AM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM TSTM WND DMG 3 W WYNNE 35.23N 90.84W
08/07/2015 CROSS AR FIRE DEPT/RESCUE
TREE DOWN WEST OF WYNNE ON HWY 64 NEAR HWY 93
&&
JPMSpecial weather statement, Aug 7, 8:18 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 AM CDT FRI AUG 7 2015
MSZ012-013-071500-
LAFAYETTE MS-PANOLA MS-
918 AM CDT FRI AUG 7 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1000 AM CDT FOR...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
EASTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 918 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER SARDIS...OR 10 MILES SOUTH OF SENATOBIA...MOVING
SOUTHEAST AT 40 MPH.
${REPORT2}
PEOPLE IN LAFAYETTE AND EASTERN PANOLA COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3418 8951 3419 8951 3419 8962 3421 8985
3447 9005 3455 8984 3455 8948 3451 8944
3451 8929 3450 8925 3416 8925
TIME...MOT...LOC 1418Z 320DEG 36KT 3448 8991Thunderstorm Wind, Lafayette
- When
- August 7, 8:39 AM CST to 8:58 AM CST
- Where
- Lafayette County, 2 mi N of Oxford to 2.49 mi SW of Oxford
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 34.399, -89.520
Straight line winds knocked down trees across the Oxford area. Power lines were knocked down and several trees were knocked down on city roads. A spotter measured a 61 mph gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 7, 20151 death · $5.1 million · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Missouri, August 7 to 10, 2015$139,000 · 87 kt wind · 42 events
- Damaging Winds and Lightning Strike in Mississippi, August 7 to 8, 2015$302,000 · 57 kt wind · 15 events
- Damaging Winds in Arizona, August 7, 2015$45,000 · 70 kt wind · 6 events
- Damaging Winds in Florida, August 7, 2015$1,000 · 50 kt wind · 23 events
- Excessive Heat in Oklahoma, August 7 to 9, 201522 events
- Damaging Winds in Kansas, August 7, 2015$25,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 7 to 8, 20151 in hail · 20 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2015$15,000 · 52 kt wind · 7 events
- Damaging Wind in Florida, August 7, 2015$20,000 · 1 event
- Hail in Colorado, August 7, 20153.5 in hail · 13 events
- Hail and Damaging Winds in Minnesota, August 7, 20151.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598542.